Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    health problems with Kratom
    avatar
    brandy749 posted:
    I started using kratom last month and have experienced some horrible drawbacks. i get horrible anxiety and panic attacks which i have never expierenced in my entire life. Narcotics have never done this to me. Then yesterday i developed a ovarian torsion. the dr said was strange being that i rarely get ovarian cysts. Well kratom is over stimulating. This can cause a multitude of physical and mental problems. since taking kratom ive been thru hell. the mental anxiety is the worse. i took it because of my fibromayalgia and tired of begging the dr for meds. Hydro has never caused me any of these problems. kratom to me is very dangerous. i cannot even imagine what problems healthwise this can cause in the future. its just too over stimulating.
    Reply
     
    avatar
    Caprice_WebMD_Staff responded:
    Hi Brandy and welcome here,

    Thank you for taking the time to share your story and to help others as well.
     
    avatar
    megly responded:
    Brandy, you are the first person who has posted the same concerns about Kratom being too stimulating, as I have. I struggle on and off with adrenal exhaustion- which leads to anxiety and depression. I decided to try Kratom for anxiety and pain so that I wouldn't have to worry about trying to get more meds (vicodin) from the Dr. Well after taking it for about a week, I was noticing such extreme fatigue (to the point of feeling like I wanted to throw up), and I started to suspect Kratom was the culprit. I'm very sensitive to any stimulants so I don't drink coffee or eat sugar. I can only handle 1 gram of Kratom or I get sick. Since Kratom is is a member of the coffee family, I realized that I probably shouldn't be putting any of it in my system. I've never experienced those icky side effects from vicodin (I don't take it very often). Right when I take the Kratom, my mind does feel calm (which I like, because I am a constant worrier), but as the day goes on, I start to feel horribly tired- but jittery- like what coffee does to some people. I was only taking it for about 2 weeks, but I am now trying to recover from it's damage. I'm bummed because I thought this would be a healthier alternative to prescription drugs, but it has done far more damage than good. I agree that for people who don't struggle with adrenal fatigue, it could be great, but those of us who are sensitive to stimulants shouldn't even go near it. Sigh.


    Featuring Experts from Betty Ford Center

    Harry L. Haroutunian, MD., is an internationally known speaker on the topics of Addictive Disease and its treatment. He is Board Certified in Family M...More

    Helpful Tips

    How Family Member Can Deter Addiction In Adolescents
    Families are the people who know teens the best. It is important that teens know that their families will always provide them with ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.